MAUDE Adverse Event Report: ZIMMER BIOMET SPINE, INC. SEQUOIA SCREWDRIVER, MODULAR; SEQUOIA PEDICLE SCREW SYSTEM INCLUDING SPEEDLINK II TRANSVERSE CONNECTOR SYSTEM

ZIMMER BIOMET SPINE, INC. SEQUOIA SCREWDRIVER, MODULAR; SEQUOIA PEDICLE SCREW SYSTEM INCLUDING SPEEDLINK II TRANSVERSE CONNECTOR SYSTEM
Catalog Number 3363-1
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a sequoia screwdriver tip fractured during the removal of sequoia screws during a surgery.Therefore, two screws were unable to be extracted because there was no instrument to remove them.This is report one of three for this event.
 
Additional Manufacturer Narrative
H6 clinical signs code: no code for "implant unable to be removed." without a product return, no product evaluation is able to be conducted.The lot number is unknown; therefore the device history records are unable to be reviewed.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4: the remainder of the udi number is unknown because the lot number is not available.Additional information in d4: udi number, and h6: component, investigation type, findings, and conclusions.Device evaluation: the device was not returned and no photos were provided, so an evaluation is unable to be performed.Root cause: a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to wear through use over time or off-axis forces applied during use.Dhr review: the lot number was not reported and the device was not returned, therefore a dhr review is unable to be performed.Device usage: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.

Brand Name
SEQUOIA SCREWDRIVER, MODULAR
Common Device Name
SEQUOIA PEDICLE SCREW SYSTEM INCLUDING SPEEDLINK II TRANSVERSE CONNECTOR SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer Contact
teresa george
10225 westmoor dr.
westminster, CO 80021
3035018506
MDR Report Key19894638
Report Number3012447612-2024-00190
Device Sequence Number20453870
Product Code NKB
UDI-Device Identifier00889024335516
UDI-Public(01)00889024335516
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K131980
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3363-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/02/2024
Supplement Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age56 YR
Patient SexFemale
Patient Weight83 KG
Patient EthnicityNon Hispanic